Acute isoniazid neurotoxicity during preventive therapyMartinjak-Dvorsek, Irma MD; Gorjup, Vojka MD; Horvat, Matija MD, PhD; Noc, Marko MD, PhDCritical Care Medicine: February 2000 - Volume 28 - Issue 2 - p 567–568 Case Reports Buy Abstract Author InformationAuthors Objective: To describe rare side effects of treatment with isoniazid. Design: Descriptive case report. Setting: Medical intensive care unit in a university medical center. Patient: A 14-yr old previously healthy girl receiving preventive isoniazid therapy who suddenly developed generalized tonic-clonic seizures and coma. Interventions: Patient was sedated and mechanically ventilated. She also received pyridoxine intravenously. Measurements and Main Results: An isoniazid overdose was not confirmed. Computed tomography of the brain and electroencephalogram revealed nothing abnormal. Seizures gradually disappeared within 2 hrs after sedation and treatment with pyridoxine. The patient was discharged on day 14 without consequences and has been well for 10 mos. No seizures reappeared after isoniazid was discontinued. Conclusions: We caution against possible isoniazid neurotoxicity in healthy individuals using recommended preventive doses. From the Center for Intensive Internal Medicine, University Medical Center, Ljubijana, Slovenia-Europe. Copyright © by 2000 by the Society of Critical Care Medicine and Wolters Kluwer Health, Inc. All Rights Reserved.